MAUDE Adverse Event Report: GC AMERICA INC. MI PASTE PLUS MINT TOPICAL PASTE WITH BIO-AVAILABLE; AGENT, POLISHING, ABRASIVE, ORAL CAVITY

GC AMERICA INC. MI PASTE PLUS MINT TOPICAL PASTE WITH BIO-AVAILABLE; AGENT, POLISHING, ABRASIVE, ORAL CAVITY
Model Number 422621
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 09/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The product associated with this case was purchased from 2 non-authorized sources.Patient had a tube and then purchased 6 more tubes.Hygienist was informed as well these are non-authorized sources.Hygienist had initially referred her to walmart.Com as the clinic does not offer mi paste products and she had discovered that via a google search as a means to purchase, unknowing the fact that third party sellers are not authorized to sell it.There were 2 uses of the product.One earlier in (b)(6), because the initial reaction she experienced was thought to be related to possibly a virus or something on that line because she had used the product previously without incidence.She decided to try it again but had an even worse reaction.The patient required medical attention.In addition to the information attached, the hygienist did inform me that the doctor that treated her told her she was heading towards an anaphylactic state, of which the patient did not initially tell the hygienist.The patient's md did inform her to never use the mi paste products again.At present time the patient is fine and finishing up with her steroids.Although it cannot be conclusively determined that the symptoms were directly attributable to mi paste plus mint, the product remains a possible contributing factor.Given the physician's assessment that the patient was heading toward an anaphylactic reaction, the event presents the potential for serious injury if it were to recur.Therefore, based on the serious nature of the reaction, the possible causal relationship to the product, and in accordance with 21 cfr 803.3(o)(2) stated as follows: (1) an event that user facilities become aware of that reasonably suggests that a device has or may have caused or contributed to a death or serious injury or (2) an event that manufacturers or importers become aware of that reasonably suggests that one of their marketed devices: (i) may have caused or contributed to a death or serious injury, or (ii) has malfunctioned and that the device or a similar device marketed by the manufacturer or importer would be likely to cause or contribute to a death or serious injury if the malfunction were to recur.This adverse event is determined to be reportable.Even though an allergic reaction may be an expected symptom especially for patients with milk protein allergy or mint flavoring, the seriousness, and not the expectedness, requires the event to still be reportable.(b)(6) (b)(6) 2025.Pt code: 1907.Device code: 4001.Ref report: mw5176273.

Brand Name
MI PASTE PLUS MINT TOPICAL PASTE WITH BIO-AVAILABLE
Common Device Name
AGENT, POLISHING, ABRASIVE, ORAL CAVITY
Manufacturer (Section D)
GC AMERICA INC.
MDR Report Key23107956
Report NumberMW5176274
Device Sequence Number10054253
Product Code EJR
UDI-Device IdentifierD6584226211
UDI-PublicD6584226211
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Model Number422621
Device Lot Number250120J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/22/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown